Electronic Journal of Statistics
- Electron. J. Statist.
- Volume 8, Number 2 (2014), 2352-2404.
Adaptive and minimax estimation of the cumulative distribution function given a functional covariate
We consider the nonparametric kernel estimation of the conditional cumulative distribution function given a functional covariate. Given the bias-variance trade-off of the risk, we first propose a totally data-driven bandwidth selection mechanism in the spirit of the recent Goldenshluger-Lepski method and of model selection tools. The resulting estimator is shown to be adaptive and minimax optimal: we establish nonasymptotic risk bounds and compute rates of convergence under various assumptions on the decay of the small ball probability of the functional variable. We also prove lower bounds. Both pointwise and integrated criteria are considered. Finally, the choice of the norm or semi-norm involved in the definition of the estimator is also discussed, as well as the projection of the data on finite dimensional subspaces. Numerical results illustrate the method.
Electron. J. Statist., Volume 8, Number 2 (2014), 2352-2404.
First available in Project Euclid: 6 November 2014
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Chagny, Gaëlle; Roche, Angelina. Adaptive and minimax estimation of the cumulative distribution function given a functional covariate. Electron. J. Statist. 8 (2014), no. 2, 2352--2404. doi:10.1214/14-EJS956. https://projecteuclid.org/euclid.ejs/1415285928